You are here

Probability distribution of haplotype frequencies under the two-locus Wright-Fisher model by diffusion approximation.

TitleProbability distribution of haplotype frequencies under the two-locus Wright-Fisher model by diffusion approximation.
Publication TypeJournal Article
Year of Publication2007
AuthorsBoitard, S, Loisel, P
JournalTheor Popul Biol
Volume71
Issue3
Pagination380-91
Date Published2007 May
ISSN0040-5809
KeywordsGene Frequency, Genetics, Population, Haplotypes, Linkage Disequilibrium, Markov Chains, Models, Genetic, Monte Carlo Method
Abstract

The probability distribution of haplotype frequencies in a population, and the way it is influenced by genetical forces such as recombination, selection, random drift ...is a question of fundamental interest in population genetics. For large populations, the distribution of haplotype frequencies for two linked loci under the classical Wright-Fisher model is almost impossible to compute because of numerical reasons. However the Wright-Fisher process can in such cases be approximated by a diffusion process and the transition density can then be deduced from the Kolmogorov equations. As no exact solution has been found for these equations, we developed a numerical method based on finite differences to solve them. It applies to transient states and models including selection or mutations. We show by several tests that this method is accurate for computing the conditional joint density of haplotype frequencies given that no haplotype has been lost. We also prove that it is far less time consuming than other methods such as Monte Carlo simulations.

DOI10.1016/j.tpb.2006.12.007
Alternate JournalTheor Popul Biol
PubMed ID17316725